Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS State College, PA
NWS State College, PA issued this winter storm warning at Jan 7, 2011, 8:18 PM EST for Somerset County, Pennsylvania. It took effect at Jan 8, 2011, 12:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 8:18 PM EST (01:18 UTC)
- In effect from
- Jan 8, 2011, 12:00 AM EST
- Expired
- Jan 8, 2011, 10:31 AM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS41 KCTP 080118 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 818 PM EST FRI JAN 7 2011 ...MORE SNOW FOR MUCH OF CENTRAL AND SOUTHERN PENNSYLVANIA OVERNIGHT AND SATURDAY... .LOW PRESSURE UNDER A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER CENTRAL AND SOUTHERN PENNSYLVANIA SATURDAY. THIS WILL BRING A SIGNIFICANT AMOUNT OF FLUFFY SNOW TO THE LAUREL HIGHLANDS...WITH UP TO SEVERAL INCHES ACCUMULATING ACROSS THE CENTRAL RIDGE AND VALLEY REGION AND LOWER SUSQUEHANNA RIVER VALLEY. THE STEADIER SNOW WILL GRADUALLY TAPER TO SNOW SHOWERS SATURDAY AFTERNOON...BUT SOME OF THE SNOW SHOWERS WILL STILL BE BRIEFLY HEAVY WITH POOR VISIBILITY. PAZ033-081215- /O.UPG.KCTP.WW.Y.0002.110108T0500Z-110108T2300Z/ /O.NEW.KCTP.WS.W.0001.110108T0500Z-110108T2300Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 818 PM EST FRI JAN 7 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATION...SOMERSET COUNTY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 9 INCHES OVERNIGHT AND SATURDAY. * TIMING...THE HEAVIEST OF THE SNOW WILL FALL OVERNIGHT THROUGH AROUND MIDDAY SATURDAY. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * VISIBILITY...AROUND ONE MILE...BUT BETWEEN ONE QUARTER AND ONE HALF OF A MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-025>028-034-050-056>059-063>066-081215- /O.EXB.KCTP.WW.Y.0002.110108T0800Z-110108T2300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...BEDFORD...SELINSGROVE...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 818 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES OVERNIGHT AND SATURDAY. * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ024-081215- /O.CON.KCTP.WW.Y.0002.110108T0500Z-110108T2300Z/ CAMBRIA- INCLUDING THE CITY OF...JOHNSTOWN 818 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY. * LOCATION...CAMBRIA COUNTY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 7 INCHES OVERNIGHT AND SATURDAY. * TIMING...OVERNIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/FITZGERALD
3 follow-up statements
367 WWUS41 KCTP 080155 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 855 PM EST FRI JAN 7 2011 ...MORE SNOW FOR MUCH OF CENTRAL AND SOUTHERN PENNSYLVANIA OVERNIGHT AND SATURDAY... .LOW PRESSURE UNDER A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER CENTRAL AND SOUTHERN PENNSYLVANIA SATURDAY. THIS WILL BRING A SIGNIFICANT AMOUNT OF FLUFFY SNOW TO THE LAUREL HIGHLANDS... WITH UP TO SEVERAL INCHES ACCUMULATING ACROSS THE CENTRAL RIDGE AND VALLEY REGION AND LOWER SUSQUEHANNA RIVER VALLEY. THE STEADIER SNOW WILL GRADUALLY TAPER TO SNOW SHOWERS SATURDAY AFTERNOON...BUT SOME OF THE SNOW SHOWERS WILL STILL BE BRIEFLY HEAVY WITH POOR VISIBILITY. PAZ033-081000- /O.CON.KCTP.WS.W.0001.110108T0500Z-110108T2300Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 855 PM EST FRI JAN 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY. * LOCATION...SOMERSET COUNTY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 9 INCHES OVERNIGHT AND SATURDAY. * TIMING...THE HEAVIEST OF THE SNOW WILL FALL OVERNIGHT THROUGH AROUND MIDDAY SATURDAY. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * VISIBILITY...AROUND ONE MILE...BUT BETWEEN ONE QUARTER AND ONE HALF OF A MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ035-036-081000- /O.EXA.KCTP.WW.Y.0002.110108T0800Z-110108T2300Z/ FULTON-FRANKLIN- INCLUDING THE CITIES OF...MCCONNELLSBURG...CHAMBERSBURG 855 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY. * LOCATION...SOUTH CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES OVERNIGHT AND SATURDAY. * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ024-081000- /O.CON.KCTP.WW.Y.0002.110108T0500Z-110108T2300Z/ CAMBRIA- INCLUDING THE CITY OF...JOHNSTOWN 855 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY. * LOCATION...CAMBRIA COUNTY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 7 INCHES OVERNIGHT AND SATURDAY. * TIMING...OVERNIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-025>028-034-050-056>059-063>066-081000- /O.CON.KCTP.WW.Y.0002.110108T0800Z-110108T2300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...BEDFORD...SELINSGROVE...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 855 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST SATURDAY. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES OVERNIGHT AND SATURDAY. * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$
259 WWUS41 KCTP 080858 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 AM EST SAT JAN 8 2011 .LOW PRESSURE UNDER A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER PENNSYLVANIA TODAY. THIS WILL BRING A PROLONGED PERIOD OF FLUFFY SNOW TO THE LAUREL HIGHLANDS...CENTRAL RIDGE AND VALLEY REGION AND LOWER SUSQUEHANNA RIVER VALLEY. THE STEADIER SNOW WILL GRADUALLY TAPER TO SNOW SHOWERS SATURDAY AFTERNOON...WITH LAKE EFFECT SNOW EXPECTED TO DEVELOP OVER THE NORTHWESTERN PART OF THE REGION. PAZ033-082100- /O.CON.KCTP.WS.W.0001.000000T0000Z-110108T2300Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 358 AM EST SAT JAN 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...SOMERSET COUNTY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...AN ADDITIONAL 3 TO 7 INCHES THROUGH THE DAY. * TIMING...THE HEAVIEST OF THE SNOW WILL FALL THROUGH MIDDAY TODAY. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * VISIBILITY...REDUCED TO UNDER A MILE AT TIMES. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ004-005-082100- /O.NEW.KCTP.LE.Y.0001.110108T2300Z-110110T0000Z/ WARREN-MCKEAN- INCLUDING THE CITIES OF...WARREN...BRADFORD 358 AM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST SUNDAY. * LOCATION...WARREN AND MC KEAN COUNTIES. * ACCUMULATIONS...3 TO 6 INCHES. * TIMING...LATE AFTERNOON SATURDAY THROUGH MUCH OF SUNDAY. * WINDS...NORTHWEST AT 10...GUSTING TO 25 MPH AT TIMES. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. * VISIBILITIES...REDUCED TO UNDER A MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOWFALL. GIVEN THE NATURE OF LAKE EFFECT SNOW... VISIBILITIES CAN BECOME REDUCED VERY RAPIDLY...SOMETIMES TO NEAR ZERO OVER ONLY A SHORT DISTANCE. PLAN ON EXTRA TRAVEL TIME BECAUSE CONDITIONS WILL REQUIRE YOU TO SLOW DOWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-024>028-034>036-050-056>059-063>066-082100- /O.CON.KCTP.WW.Y.0002.000000T0000Z-110108T2300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...SELINSGROVE...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 358 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES THROUGH THE DAY. * TIMING...THROUGH SATURDAY AFTERNOON. * WINDS...LIGHT AND VARIABLE OVERNIGHT...TURNING WEST AND INCREASING TO 10 MPH AFTER SUNRISE. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$
430 WWUS41 KCTP 081531 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1031 AM EST SAT JAN 8 2011 PAZ033-082345- /O.CAN.KCTP.WS.W.0001.000000T0000Z-110108T2300Z/ /O.EXB.KCTP.WW.Y.0002.000000T0000Z-110109T1200Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 1031 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...4 TO 7 INCHES. * TIMING...THROUGH TONIGHT. * WINDS...WEST WINDS INCREASING TO BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. * IMPACTS...SNOW COVERED ROADS. AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ018-019-025>028-034>036-050-056>059-063>066-081645- /O.CAN.KCTP.WW.Y.0002.000000T0000Z-110108T2300Z/ NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...SELINSGROVE...NEWPORT... HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE... GETTYSBURG...YORK...LANCASTER 1031 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. OCCASIONAL SNOW SHOWERS WILL BE ACROSS THE AREA THROUGH THE AFTERNOON WITH LITTLE TO NO ADDITIONAL ACCUMULATION EXPECTED. $$ PAZ010-082345- /O.EXB.KCTP.WW.Y.0002.000000T0000Z-110109T1200Z/ ELK- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY 1031 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...THROUGH TONIGHT. * WINDS...WEST WINDS INCREASING TO BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. * IMPACTS...SNOW COVERED ROADS. AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ004-005-082345- /O.EXT.KCTP.LE.Y.0001.110108T1531Z-110110T0000Z/ WARREN-MCKEAN- INCLUDING THE CITIES OF...WARREN...BRADFORD 1031 AM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SUNDAY. * ACCUMULATIONS...3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SNOW BANDS. * TIMING...THIS AFTERNOON THROUGH SUNDAY. * WINDS...WEST WINDS INCREASING TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. * IMPACTS...SNOW COVERED ROADS. * VISIBILITIES...REDUCED TO UNDER A MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOWFALL. GIVEN THE NATURE OF LAKE EFFECT SNOW... VISIBILITIES CAN BECOME REDUCED VERY RAPIDLY...SOMETIMES TO NEAR ZERO OVER ONLY A SHORT DISTANCE. PLAN ON EXTRA TRAVEL TIME BECAUSE CONDITIONS WILL REQUIRE YOU TO SLOW DOWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ017-024-082345- /O.EXT.KCTP.WW.Y.0002.000000T0000Z-110109T1200Z/ CLEARFIELD-CAMBRIA- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN 1031 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...THROUGH TONIGHT. * WINDS...WEST WINDS INCREASING TO BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ MS/RXR/JK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Jan 7, 6:49 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 7, 6:49 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 649 PM EST FRI JAN 7 2011 .SYNOPSIS... LOW PRESSURE WILL SWING TO THE SOUTH OF THE STATE LATE TONIGHT AND SATURDAY. LIGHT SNOW IS ONCE AGAIN EXPECTED FOR MOST OF THE AREA LATER TONIGHT AND SATURDAY. HIGH PRESSURE TO BUILD OVER THE MIDWEST AND UPPER GREAT LAKES...CREATING A NORTHWEST FLOW. LAKE EFFECT SNOW SHOWERS ARE EXPECTED FOR LATER SATURDAY INTO SUNDAY NIGHT. ANOTHER WIDESPREAD LIGHT SNOWFALL IS POSSIBLE FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WEAK SUBSIDENCE AND LOSS OF HEATING THIS EVENING WILL BRING AN END TO MOST OF THE CELLULAR SHSN/FLURRIES. UPSLOPE DOES NOT STOP OVER THE LAUREL HIGHLANDS...BUT LESS MOISTURE AVAILABLE THIS EVENING WITH FLOW FROM THE OHIO VALLEY AND NOT SO MUCH OFF THE LAKES. NEVERTHELESS...WILL CONTINUE TO CARRY LIGHT SHSN IN THE GRIDS FOR THAT AREA THROUGH THE EVENING...THEN RAMP UP MENTIONS AND ACCUMS AFTER MIDNIGHT WHEN UPPER LOW OVER LWR MI WOBBLES SOUTHWARD AND A SIGNIFICANT SHORT WAVE TROUGH WITH POTENT VORT MAX ROLLS ACROSS SWRN PA LATE TONIGHT AND SWINGS ALONG/JUST SOUTH OF PA/MD LINE THROUGH THE DAY. BUFKIT PROFILES AND NAM CROSS SECTIONS PORTRAY A FANTASTIC BULLSEYE OF UPWARD VELOCITY/OMEGA IN THE MOIST -10C TO -15C AIR ALOFT. THIS SHOULD PRODUCE ANOTHER VERY FLUFFY/LOW-WATER CONTENT SNOWFALL. THE TIMING BY THE MESO MDLS CREATES A FIRST SHOT OF SNOW AND MOVES IT INTO THE SWRN COS AROUND OR JUST AFT MIDNIGHT. A LULL MAY THEN BE FOLLOWED BY ADDITIONAL SHOTS OF ENERGY ALL TEAMED WITH THE CONSTANT UPSLOPE FLOW. THIS HAS PROMPTED A WINT WX ADVY FOR THE LAURELS AS 2-4 INCH AMOUNTS EXPECTED WITH 20:1 RATIOS EVEN WITH VERY LIMITED MOISTURE. INITIAL CLEARING COULD ALLOW TEMPS TO DROP INTO THE SINGLE DIGITS IN AND LOWER TEENS ELSEWHERE. TEMPS MAY RISE BY MORNING - ESP IN THE SW WITH THE THICKENING/LOWERING CLOUDS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SNOW ONGOING IN THE SC IN THE EARLY MORNING WILL BE SLIDING EAST THROUGH THE DAY...AND ANOTHER GENERALLY LIGHT SNOWFALL OF AROUND 2 INCHES IS EXPECTED FOR THE SRN HALF OF THE AREA BY LATE SAT - WITH THE 2-4 IN THE LAURELS. WHILE THE UPPER LOW IS DIRECTLY OVERHEAD DURING THE DAY...CELLULAR/CONV NATURE OF THE SNOW IN THE DAYLIGHT AND LOW-WATER CONTENT OF THE SNOW MAY MAKE ACCUMS INEFFICIENT. WITH THESE POINTS AND AMOUNTS IN MIND...WILL HOLD OFF ON AN ADVY FOR MOST OF THE AREA - JUST THE LAURELS WHICH WILL RUN MOST OF THE DAY. DYNAMICS/TRACK OF THE LOW AND LOW MOISTURE AVAILABILITY WILL KEEP ACCUMS VERY MINOR N OF I-80. MAX TEMPS WILL BE A BLEND OF BIAS CORRECTED NUMBERS...WHICH ARE NOT FAR FROM MOS GUID. SHSN GET CONFINED TO THE LAKES AND WEST-FACING SLOPES OF THE HIGHER ELEVS IN THE SW SAT NIGHT. CLEARING LIKELY IN THE SE. LAKE EFF SN MAY BECOME HEAVY BUT A SHORT-FETCH IS ALSO POSSIBLE...WHICH WOULD CONFINE THE WORST TO NW WARREN CO. && .LONG TERM /SUNDAY THROUGH FRIDAY/... THE NW FLOW PATTERN WILL PERSIST THROUGH SUNDAY WITH BELOW NORMAL TEMPERATURES...ACCUMULATING SNOW OVER THE NORTHERN AND WESTERN MOUNTAINS...AND SCATTERED FLURRIES OR LIGHT SNOW SHOWERS ELSEWHERE. SNOW SHOWERS WILL GRADUALLY DIMINISH OVER THE MOUNTAINS SUNDAY NIGHT AND MONDAY WITH QUIET WEATHER ELSEWHERE AS CENTER OF LOW PRESSURE TROUGH PULLS NORTHEAST ACROSS THE CANADIAN MARITIMES. THE NEXT STORM WILL DEVELOP OVER THE SOUTHERN PLAINS ON MONDAY AND MOVE TOWARD THE MID-ATLANTIC COAST ON TUESDAY. MODELS STILL PUSHING THE STORM MORE EAST THAN NORTHWARD...SO MAIN SURFACE LOW STILL HEADS ACROSS THE CAROLINAS AND OFF THE EAST COAST AS IT TURNS NE. UPPER TROUGH DOES SLIDE OVER PA TUE INTO WED THOUGH...WHICH WILL LIKELY BRING A LIGHT SNOWFALL TO PA DURING THAT PERIOD. ONCE THAT SLIDES BY...NW FLOW AND SCT SNOW SHOWERS RETURN TO HIGHER ELEVATIONS FOR REMAINDER OF THE WEEK AS HIGH PRESSURE GRADUALLY BUILDS IN FROM THE OHIO VALLEY. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... A LOW PRES SYSTEM OVER THE GRT LKS WILL TRACK SOUTHEAST ACROSS CENTRAL PENNSYLVANIA LATE TONIGHT AND EARLY SAT...BRINGING A PERIOD LGT SNOW TO THE REGION. UPSTREAM OBS ALREADY SHOWING IFR VSBYS ACROSS EASTERN OHIO AND WEST VIRGINIA...WHICH SHOULD REACH JST THIS EVENING...THEN SPREAD NE OVER THE REMAINDER OF CENTRAL PA LATE TONIGHT. BFD AND IPT WILL BE NEAR THE NORTHERN FRINGE OF STEADIEST SNOW...SO SOME UNCERTAINTY WHETHER VSBYS WILL REACH IFR THAT FAR NORTH. HOWEVER...LATEST SREF DATA SUGGEST A HIGH PROBABILITY OF IFR VSBYS BY LATE TONIGHT FROM UNV AND MDT SOUTHWARD. IMPROVING FLYING CONDS EXPECTED SAT AFTN...AS LO PRES SYSTEM PASSES EAST OF PA AND DRIER WESTERLY FLOW OVERSPREADS THE REGION. LAKE EFFECT SNOW SHOWERS WILL PRODUCE PREDOMINANTLY MVFR CIGS/VSBYS AT BFD/JST SAT NIGHT...WHILE DRYING/DOWNSLOPING FLOW RESULTS IN PREDOMINANTLY VFR CONDS FURTHER EAST. OUTLOOK... SUN...WINDY. MVFR/IFR SHSN BFD/JST. MON...VFR. TUE-WED...SNOW POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY FOR PAZ024-033. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LA CORTE/RXR AVIATION...FITZGERALD
Hazardous weather outlook, Jan 7, 2:35 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EST FRI JAN 7 2011 PAZ024-033-081945- CAMBRIA-SOMERSET- 235 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOWFALL TO YOUR NATIONAL WEATHER SERVICE. PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-081945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 235 PM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:58 AM EST | Lake Effect Snow Advisory | CTP | McKean, Warren | 23 hr |
| Jan 8, 7:22 AM EST | Special Weather Statement | CTP | York | 53 min |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.